Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 258, NWS Kansas City, MO

December 27, 2008Bates County, Cass County, Missouri; Johnson County, Linn County, Miami County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at Dec 27, 2008, 5:36 AM CST for Bates County, Cass County, Missouri; Johnson County, Linn County, Miami County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 27, 2008, 5:36 AM CST (11:36 UTC)
Expired
Dec 27, 2008, 6:15 AM CST
In force
39 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Johnson County, KS, Linn County, KS, Miami County, KS, Bates County, MO, Cass County, MO

The radar

The Pleasant Hill radar (KEAX), 79 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 27, 4:30 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 11.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 449 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 360 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
449 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
866 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
360 m²/s²
0-3 km storm-relative helicity
456 m²/s²
Significant tornado parameter
1.0
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 271136
SVREAX
KSC091-107-121-MOC013-037-271215-
/O.NEW.KEAX.SV.W.0258.081227T1136Z-081227T1215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
536 AM CST SAT DEC 27 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JOHNSON COUNTY IN EAST CENTRAL KANSAS
  LINN COUNTY IN EAST CENTRAL KANSAS
  MIAMI COUNTY IN EAST CENTRAL KANSAS
  WESTERN BATES COUNTY IN WEST CENTRAL MISSOURI
  SOUTHWESTERN CASS COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 615 AM CST

* AT 533 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM PRINCETON TO GREELEY TO 5 MILES
  SOUTH OF KINCAID...AND MOVING NORTHEAST AT 55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  OSAWATOMIE BY 545 AM CST.
  FONTANA BY 550 AM CST.
  PRESCOTT...PAOLA...MOUND CITY AND LA CYGNE BY 555 AM CST.
  PLEASANTON BY 600 AM CST.
  HUME AND LOUISBURG BY 605 AM CST.
  CLEVELAND...FREEMAN AND DREXEL BY 610 AM CST.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BEAGLE...HILLSDALE...WAGSTAFF...NEW LANCASTER...CHILES...BUCYRUS...
WORLAND...AMORET...STILLWELL AND WEST LINE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST SATURDAY FOR EAST
CENTRAL KANSAS AND NORTHWESTERN MISSOURI.

LAT...LON 3802 9507 3804 9509 3825 9509 3862 9507
      3880 9460 3863 9446 3805 9452 3805 9460
      3802 9462
TIME...MOT...LOC 1136Z 237DEG 50KT 3850 9516 3836 9506
          3803 9509

$$

21
2 follow-up statements
000 
WWUS53 KEAX 271201
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
601 AM CST SAT DEC 27 2008

KSC091-107-121-MOC013-037-271215-
/O.CON.KEAX.SV.W.0258.000000T0000Z-081227T1215Z/
JOHNSON KS-MIAMI KS-LINN KS-BATES MO-CASS MO-
601 AM CST SAT DEC 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINN...MIAMI
AND SOUTHEASTERN JOHNSON COUNTIES IN EAST CENTRAL KANSAS...AND
SOUTHWESTERN CASS AND WESTERN BATES COUNTIES IN WEST CENTRAL MISSOURI
UNTIL 615 AM CST...

AT 557 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SPRING HILL TO 6 MILES
NORTHEAST OF LA CYGNE TO 5 MILES NORTHWEST OF FULTON...MOVING
NORTHEAST AT 65 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HUME AND FREEMAN BY 610 AM CST.

OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
WORLAND AND FOSTER.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST SATURDAY FOR EAST
CENTRAL KANSAS AND NORTHWESTERN MISSOURI.

LAT...LON 3802 9507 3802 9505 3842 9494 3864 9501
      3880 9460 3863 9446 3805 9452 3805 9460
      3802 9462
TIME...MOT...LOC 1201Z 242DEG 58KT 3871 9474 3845 9462
          3807 9473

$$

21
000 
WWUS53 KEAX 271214
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
614 AM CST SAT DEC 27 2008

KSC091-107-121-MOC013-037-271224-
/O.EXP.KEAX.SV.W.0258.000000T0000Z-081227T1215Z/
JOHNSON KS-MIAMI KS-LINN KS-BATES MO-CASS MO-
614 AM CST SAT DEC 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR LINN...MIAMI AND SOUTHEASTERN
JOHNSON COUNTIES IN EAST CENTRAL KANSAS...AND SOUTHWESTERN CASS AND
WESTERN BATES COUNTIES IN WEST CENTRAL MISSOURI WILL EXPIRE AT 615 AM
CST...

AT 612 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST SATURDAY FOR EAST
CENTRAL KANSAS AND NORTHWESTERN MISSOURI.

LAT...LON 3802 9507 3802 9505 3842 9494 3864 9501
      3880 9460 3863 9446 3805 9452 3805 9460
      3802 9462
TIME...MOT...LOC 1214Z 242DEG 58KT 3878 9455 3858 9444
          3810 9454

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 27, 4:56 AM CST, 40 minutes earlier.

Area forecast discussion, Dec 27, 4:56 AM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
456 AM CST SAT DEC 27 2008

.DISCUSSION...

VERY BUSY MORNING WITH ISOLATED SEVERE THUNDERSTORMS PERSISTING THROUGH
THE EARLY MORNING HOURS. COLD FRONT IS PUSHING THROUGH THE NORTHWEST
PART OF THE FORECAST AREA AND CURRENTLY STRETCHES FROM NEAR OTTUMWA
IOWA...THROUGH CHILLICOTHE TO KANSAS CITY TO JUST EAST OF EMPORIA
KANSAS. BOWING LINE SEGMENT EVIDENT ON RADAR JUST WEST OF KANSAS CITY
METRO AREA WITH ISOLATED ELEVATED CONVECTION ALONG THE FRONT FURTHER
TO THE NORTHEAST. ACTIVE SEVERE CONVECTION EXPECTED TO CONTINUE THE
REMAINDER OF THE MORNING HOURS IN THE WARM SECTOR THAT PROCEEDS THE
COLD FRONT. KEAX AND LATHROP PROFILER DEPICTING A VERY STRONG
UNIDIRECTIONAL WIND PROFILE...THUS EXPECTED DOMINATE MODE OF
CONVECTION TO BE MORE LINEAR.

SPLIT FLOW DOMINATES THE UPPER AIR PATTERN...WITH SOUTHERN WAVE
LOCATED OVER THE SOUTHERN ROCKIES THE DOMINATE FEATURE. SLOWER
MOVMENT OF SOUTHERN WAVE IS CAUSING FRONT TO SLOW A LITTLE AS IT
MOVES THROUGH THE FORECAST AREA...WHICH WILL CAUSE THE THREAT OF BOTH
SEVERE AND HEAVY RAIN BEARING THUNDERSTORMS TO LINGER A LITTLE LONGER
THAN EARLIER EXPECTED. STRONG SUBSIDENCE IN THE WAKE OF CONVECTION
WILL LIMIT THE DEVELOPMENT AND EXTENT OF POST-FRONTAL PRECIPITATION
IMMEDIATELY IN THE WAKE OF THE FRONT...EVEN THOUGH BOTH NAM AND GFS
DEPICTING MODEST FGEN FORCING AT THE 800-750...750-700 AND 700-650
LAYERS LATER IN THE AFTERNOON. CONCENTRATED THE HIGHEST PROBABILITIES
OF PRECIPITATION ALONG THE SURFACE FRONTAL ZONES...BUT KEPT CHANCE
POPS THROUGH THE REMAINDER OF THE DAY TO ACCOUNT FOR POSSIBLILITY OF
PRECIPITATION GENERATED BY ELEVATED FRONTOGENESIS. QUICK PERUSAL OF
SOUNDINGS INDICATE THE MOST LIKELY PRECIPITATION TYPE AFTER FRONTAL
PASSAGE INITIALLY WILL BE IN THE FORM OF FREEZING RAIN...WITH A BRIEF
PERIOD OF SLEET BEFORE THE PRECIPTATION TAPERS OFF. EXPECT
PRECIPITATION TO END ACROSS ENTIRE FORECAST AREA BY EARLY THIS
EVENING...WITH DRY FORECAST THROUGH AT LEAST TUESDAY.

MAX TEMPERATURES TODAY WILL BE REACHED EARLY ACROSS THE BULK OF THE
FORECAST AREA...AND LIKELY WILL NEED TO ADJUST AS FRONT IS PUSHING
THROUGH METRO AREA LITTLE FASTER THAN ANTICIPATED. AFTER TODAY...USED
BLEND OF SREF AND MOS GUIDE AS BASIS FOR TEMPERATURES.

&&

.AVIATION...

PREFRONTAL SHRA/TS ACTIVITY IN PROGRESS ACROSS THE TERMINALS.
ACTIVITY WILL BE WIDELY SCT THROUGH ABOUT 07Z...BUT MAY INCREASE IN
COVERAGE BTWN 07Z-10Z AS THE CD FRONT MOVES APPROACHES. ELEVATED
INSTABILITY WILL REMAIN BEHIND THE FRONT FOR A FEW HOURS...CONTINUING
THE THREAT OF THUNDERSTORMS UNTIL 13Z. IN ADDITION...THE COLD MASS
UNDERCUTTING THE WARM AIR MASS WILL LIKELY CAUSE MVFR CIGS WITH SOME
POTENTIAL FOR IFR CIGS. MID LVL DRY AIR WILL SURGE INTO THE TERMINALS
AFT 13Z...REMOVING THE THREAT OF SIGNIFICANT PRECIPITATION.
TEMPERATURES WILL ALSO DROP BELOW FREEZING AFT 13Z...BUT DO NOT
EXPECT ANY PRECIPITATION HEAVIER THAN FREEZING DRIZZLE. WILL NOT
INPUT FREEZING DRIZZLE AT THIS TIME...AS LOW LEVEL DRYING UPSTREAM
LOOKS QUITE STRONG. LOW LEVEL SUBSIDENCE WILL ALSO INHIBIT FREEZING
DRIZZLE.

OTHERWISE...MVFR CIGS TO CONTINUE THROUGH THE DAY WITH STG NW WINDS.
THE TRACK OF THE UPPER LEVEL LOW SUGGESTS THAT KSTJ MAY HAVE A LITTLE
LIGHT SNOW OR SLEET IN THE AFTN. IT IS BORDERLINE AT THIS TIME.
THEREFORE...DO NOT PLAN TO INSERT IN THE KSTJ TERMINAL.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 6 PM SATURDAY FOR MOZ025-MOZ031-MOZ032-
     MOZ033-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-
     MOZ053-MOZ054.

KS...FLASH FLOOD WATCH UNTIL 6 PM SATURDAY FOR KSZ060.
Hazardous weather outlook, Dec 26, 12:59 PM CST, 16 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1259 PM CST FRI DEC 26 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-271900-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1259 PM CST FRI DEC 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL SLIDE INTO NORTHWESTERN MISSOURI AND NORTHEASTERN
KANSAS TONIGHT...AND PROGRESS THROUGH THE OUTLOOK AREA DURING THE
OVERNIGHT HOURS. AN UNSEASONABLY WARM AND MOIST AIR MASS HAS ALREADY
MOVED NORTH AHEAD OF THE FRONTAL BOUNDARY...PROVIDING THE
INGREDIENTS FOR THUNDERSTORM DEVELOPMENT LATE THIS EVENING AND
THROUGH THE OVERNIGHT HOURS...MAINLY SOUTH AND EAST OF A KANSAS CITY
TO KIRKSVILLE LINE. WHILE A STRONG TO SEVERE THUNDERSTORM CANNOT BE
RULED OUT IN AREAS FROM PLEASANTON...TO CLINTON...SEDALIA...AND
BOONVILLE...HIGHER PROBABILITIES FOR STRONG TO SEVERE STORMS EXIST
FURTHER SOUTH ACROSS SOUTHEASTERN KANSAS AND SOUTHERN MISSOURI.
HOWEVER...IF STRONG STORMS ARE ABLE TO DEVELOP ACROSS EXTREME
SOUTHERN PORTIONS OF THE OUTLOOK AREA...THE PRIMARY THREATS WILL BE
DAMAGING WINDS AND SMALL HAIL.

ADDITIONALLY...HEAVY RAINFALL MAY ACCOMPANY SHOWER AND THUNDERSTORM
ACTIVITY OVERNIGHT TONIGHT...WITH THE POTENTIAL FOR 1 TO 2 INCHES OF
RAIN SOUTH OF A LINE FROM LA CYGNE KANSAS TO MOBERLY MISSOURI. THIS
EXCESSIVE RAINFALL MAY CAUSE LOCALIZED FLASH FLOODING AND ALSO MAY
INDUCE FLOODING OF AREA RIVERS AND CREEKS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AFTER THE COLD FRONT PASSES THROUGH THE AREA BY SATURDAY
MORNING...COLDER AIR WILL FILTER INTO THE REGION FROM THE NORTHWEST.
RAIN IS EXPECTED TO MIX WITH SLEET AND FREEZING RAIN BY LATE SATURDAY
MORNING IN FAR NORTHWEST MISSOURI...AND FURTHER SOUTH AND EAST
TOWARDS CENTRAL MISSOURI INTO SATURDAY AFTERNOON.

AS THE UPPER LEVEL SYSTEM PASSES THROUGH THE AREA SATURDAY
EVENING...ANY RAIN...SLEET...FREEZING RAIN MIX IS EXPECTED TO
TRANSITION INTO AND AREA OF SNOWFALL. AT THIS TIME...ONLY LIGHT
ACCUMULATIONS OF SNOWFALL ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING AND THROUGH THE
OVERNIGHT HOURS ALONG AND SOUTH OF A LINE FROM LA CYGNE KANSAS TO
BOONVILLE MISSOURI. REPORTS OF EXCESSIVE RAINFALL OR FLOODING ARE
ALSO REQUESTED.

21

In the hours before

Local storm report, Dec 27, 5:02 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
502 AM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 AM     HAIL             LEAVENWORTH             39.32N 94.92W
12/27/2008  E0.88 INCH       LEAVENWORTH        KS   TRAINED SPOTTER

&&

ABAILEY
Local storm report, Dec 27, 5:08 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
508 AM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 AM     TSTM WND GST     LEES SUMMIT             38.92N 94.38W
12/27/2008  M63 MPH          JACKSON            MO   ASOS

&&

GAMIS
Local storm report, Dec 27, 5:13 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
513 AM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 AM     TSTM WND DMG     KANSAS CITY             39.12N 94.55W
12/27/2008                   JACKSON            MO   FIRE DEPT/RESCUE

            POWER LINES AND LARGE TREES DOWN SCATTERED THROUGH OUT
            KANSAS CITY MO

&&

ABAILEY
Local storm report, Dec 27, 5:17 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
517 AM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 AM     TSTM WND GST     OVERLAND PARK           38.91N 94.68W
12/27/2008  M61 MPH          JOHNSON            KS   ASOS

&&

GAMIS
Local storm report, Dec 27, 5:21 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
521 AM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 AM     TSTM WND DMG     GRANDVIEW               38.88N 94.52W
12/27/2008                   JACKSON            MO   LAW ENFORCEMENT

            POWER LINES AND TREES DOWN THROUGH OUT THE CITY. ROOF
            DAMAGE TO AN APARTMENT COMPLEX.

&&

ABAILEY
Local storm report, Dec 27, 5:29 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
529 AM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 AM     TSTM WND DMG     2 N GRANDVIEW           38.91N 94.52W
12/27/2008                   JACKSON            MO   LAW ENFORCEMENT

            MULTIPLE TREES DOWN NEAR INTERSTATE 470 AND BLUE RIDGE
            BOULEVARD

&&

MDUX

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 10:44 PM CSTSevere Thunderstorm WarningEAXCaldwell, Daviess, Grundy, Linn, Livingston46 min
Dec 26, 10:57 PM CSTSevere Thunderstorm WarningEAXJackson, Lafayette, Ray33 min
Dec 27, 1:17 AM CSTFlash Flood WarningEAXChariton, Cooper, Howard, Johnson, Lafayette, Pettis and 2 more6 hr
Dec 27, 4:36 AM CSTSevere Thunderstorm WarningEAXClay, Jackson, Platte24 min
Dec 27, 4:50 AM CSTSevere Thunderstorm WarningEAXCass, Jackson, Johnson, Lafayette40 min
Dec 27, 4:58 AM CSTSevere Thunderstorm WarningEAXClay, Jackson, Lafayette, Ray32 min
Dec 27, 5:13 AM CSTSevere Thunderstorm WarningEAXCarroll, Clay, Jackson, Ray47 min
Dec 27, 5:30 AM CSTSevere Thunderstorm WarningEAXCarroll, Cass, Johnson, Lafayette, Ray, Saline30 min
Dec 27, 5:36 AM CSTFreezing Rain AdvisoryEAXAndrew, Atchison, Buchanan, Caldwell, Clay, Clinton and 10 more6 hr
Dec 27, 5:50 AM CSTSevere Thunderstorm WarningEAXCarroll, Daviess, Grundy, Linn, Livingston, Mercer and 2 more40 min
Dec 27, 6:11 AM CSTRiver Flood WarningEAXJohnson, Pettis44 hr
Dec 27, 6:11 AM CSTRiver Flood WarningEAXCooper, Saline7 days
Dec 27, 7:16 AM CSTAreal Flood WarningEAXChariton, Cooper, Howard, Johnson, Lafayette, Pettis and 2 more9 hr
Dec 27, 8:09 AM CSTWinter Storm WarningEAXAndrew, Buchanan, Clinton, Daviess, DeKalb, Gentry and 5 more3 hr
Dec 27, 9:40 AM CSTRiver Flood WarningEAXCass, Henry, Johnson36 hr
Dec 27, 9:58 AM CSTRiver Flood WarningEAXChariton, Macon35 hr
Dec 27, 10:44 AM CSTRiver Flood WarningEAXHoward20 hr
Dec 27, 10:44 AM CSTRiver Flood WarningEAXBates, Cass, Henry46 hr
Dec 27, 1:34 PM CSTRiver Flood WarningEAXLinn, Livingston63 hr
Dec 27, 1:42 PM CSTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston5 days
Dec 27, 2:13 PM CSTRiver Flood WarningEAXAdair, Macon, Putnam, Schuyler6 hr
Dec 27, 2:48 PM CSTRiver Flood WarningEAXCarroll25 hr
Dec 27, 4:10 PM CSTAreal Flood WarningEAXAdair, Caldwell, Carroll, Chariton, Cooper, Daviess and 16 more47 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.